Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 83, NWS Charleston, SC

June 26, 2013McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 26, 2013, 5:47 PM EDT for McIntosh County, Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2013, 5:47 PM EDT (21:47 UTC)
Expired
Jun 26, 2013, 6:30 PM EDT
In force
43 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 102 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:10 PM EDTHAIL 11 Ssw Meridian, GADRIVER ON THE ROAD NEAR MERIDIAN REPORTS AT LEAST QUARTER SIZE HAIL.
Jun 26, 6:10 PM EDTHAIL 1.75Meridian, GAPUBLIC REPORT AND IMAGE RELAYED FROM SAVANNAH MEDIA VIA NWS CHAT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
484 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WUUS52 KCHS 262147
SVRCHS
GAC191-262230-
/O.NEW.KCHS.SV.W.0083.130626T2147Z-130626T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 630 PM EDT

* AT 547 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
  VALONA...MOVING SOUTH AT 15 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  VALONA...MERIDIAN...CARNIGAN...SAPELO ISLAND...RIDGEVILLE...
  DARIEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3128 8141 3131 8134 3130 8142 3139 8156
      3157 8139 3152 8117 3140 8126 3137 8124
      3138 8128 3139 8129 3132 8125 3129 8129
      3130 8133 3128 8131 3128 8133 3127 8135
TIME...MOT...LOC 2147Z 353DEG 13KT 3146 8132

$$
2 follow-up statements
649 
WWUS52 KCHS 262201
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
601 PM EDT WED JUN 26 2013

GAC191-262230-
/O.CON.KCHS.SV.W.0083.000000T0000Z-130626T2230Z/
MCINTOSH GA-
601 PM EDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF MCINTOSH COUNTY...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR MERIDIAN...MOVING SOUTH AT 15 
MPH. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...CRESCENT...DARIEN...MERIDIAN...PINE HARBOR...RIDGEVILLE...
SAPELO ISLAND...VALONA...BLACKBEARD ISLAND AND WOLF ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3128 8141 3131 8134 3130 8142 3139 8156
      3157 8139 3152 8117 3140 8126 3137 8124
      3138 8128 3139 8129 3132 8125 3129 8129
      3130 8133 3128 8131 3128 8133 3127 8135
TIME...MOT...LOC 2200Z 011DEG 14KT 3143 8139

$$
723 
WWUS52 KCHS 262213
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT WED JUN 26 2013

GAC191-262230-
/O.CON.KCHS.SV.W.0083.000000T0000Z-130626T2230Z/
MCINTOSH GA-
613 PM EDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF MCINTOSH COUNTY...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR ASHINTILLY...MOVING SOUTH AT 15
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 610 PM EDT...THE PUBLIC REPORTED REPORTED QUARTER SIZE HAIL NEAR 
MERIDIAN.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...CRESCENT...DARIEN...MERIDIAN...PINE HARBOR...RIDGEVILLE...
SAPELO ISLAND...VALONA...BLACKBEARD ISLAND AND WOLF ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3128 8141 3131 8134 3130 8142 3139 8156
      3157 8139 3152 8117 3140 8126 3137 8124
      3138 8128 3139 8129 3132 8125 3129 8129
      3130 8133 3128 8131 3128 8133 3127 8135
TIME...MOT...LOC 2212Z 011DEG 14KT 3138 8140

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:43 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 26, 3:43 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT WED JUN 26 2013

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL PREVAIL THIS WEEK...WHILE A WEAK
TROUGH OF LOW PRESSURE LINGERS INLAND. A COLD FRONT WILL APPROACH
AND POSSIBLY STALL NEAR THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
PWAT VALUES BETWEEN 1.5 AND 2 INCHES REFLECT THE ABUNDANT DEEP
MOISTURE ACROSS THE SOUTHEAST STATES...AS SHORTWAVE ENERGY
CONTINUES TO TRACK INTO THE REGION WITHIN A WEAK UPPER TROUGH.
A SOLID WEST LOW/MID LEVEL FLOW HAS ALLOWED UPSTREAM CONVECTION
TO STEADILY TRACK INTO THE FORECAST AREA...WHILE ALSO PINNING THE
SEABREEZE ALONG THE COAST. ALTHOUGH THERE WILL BE SOME SYNOPTIC
SCALE SUPPORT FROM THE VARIOUS SHORTWAVES...THE WIND PROFILE IS
RATHER UNIMPRESSIVE AND MID LEVEL LAPSE RATES ARE FAIRLY LOW.
ISOLATED STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS STILL
POSSIBLE AND WILL MAINLY BE DEPENDENT ON MESOSCALE BOUNDARY
INTERACTIONS. CURRENT TRENDS SUGGEST THAT EASTWARD PROGRESSING
THUNDERSTORMS COULD INTENSIFY UPON CONTACT WITH THE LINGERING
SEABREEZE. THE MAIN HAZARDS FROM ORGANIZED CONVECTION WILL BE
STRONG WINDS AND PERHAPS BRIEF HAIL PRODUCTION.

LATEST THINKING IS THAT CONVECTION WILL CONTINUE TO TRACK WEST TO
EAST THROUGH THE FORECAST AREA INTO THE EARLY EVENING...BEFORE
SHIFTING OFF THE COAST FOLLOWING ONE OF THE STRONGER SHORTWAVES.
A MORE AMPLIFIED SHORTWAVE TROUGH WILL BE APPROACHING THE WESTERN
BORDER OF THE FORECAST AREA BY DAYBREAK...YET EXPECT RAIN CHANCES
TO REMAIN BELOW 15 PERCENT OVER LAND AREAS FROM LATE EVENING
THROUGH AT LEAST SUNRISE. LOW TEMPERATURES WILL RANGE IN THE LOW
TO MID 70S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
A FAIRLY WET AND ACTIVE PATTERN IS IN STORE FOR THE END OF THE
LATTER HALF OF THE WEEK. AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE
LOW WILL SHIFT EAST TOWARDS THE ATLANTIC COAST ON THURSDAY. AN AXIS
OF MOISTURE WILL SET UP OVER THE FORECAST AREA...WITH PRECIPITABLE
WATER VALUES INCREASING TO AROUND 2 INCHES BY THE AFTERNOON. EXPECT
SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE THROUGH THE
DAY...WITH CHANCES GENERALLY IN THE 40 TO 50 PERCENT RANGE. THERE
WILL BE A POTENTIAL FOR SEVERE STORMS IN THE AFTERNOON AND EVENING
AS A BAND OF VORTICITY CROSSES THROUGH THE AREA AND PROVIDES
ADDITIONAL FORCING. MODEL SOUNDINGS INDICATE SBCAPE UP TO AROUND
3000 J/KG...WITH DCAPE VALUES BETWEEN 600 AND 800 J/KG. DAMAGING
WIND WILL BE THE PRIMARY THREAT. SPC CURRENTLY HAS A SLIGHT RISK
OUTLINED MAINLY WEST OF THE FORECAST AREA...HOWEVER A PORTION OF OUR
INTERIOR COUNTIES ARE INCLUDED.

ON FRIDAY AND SATURDAY...LONGWAVE TROUGH WILL REMAIN SITUATED OVER
THE EASTERN U.S. AT THE SURFACE...HIGH PRESSURE WILL BE CENTERED
OVER THE ATLANTIC...WITH A TROUGH OF LOW PRESSURE INLAND. DEEP
MOISTURE WILL REMAIN IN PLACE OVER THE AREA. THIS IN COMBINATION
WITH CONVERGENCE WITH THE INLAND TROUGH...30 TO 40 PERCENT POPS ARE
STILL WARRANTED. ON SATURDAY...ANOTHER VORT MAX IS FORECAST TO ROUND
THE BASE OF THE UPPER TROUGH...WITH PRECIPITABLE WATER VALUES
INCREASING TO OVER 2 INCHES. THIS WILL RESULT IN ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS...WITH PERIODS OF HEAVY RAIN POSSIBLE.
GIVEN THE ADDED FORCING AND DECENT INSTABILITY FORECAST...CANNOT
RULE OUT SEVERE POTENTIAL.

NUDGED MAX TEMPERATURES DOWN A COUPLE DEGREES ASSUMING MORE COVERAGE
IN PRECIPITATION AND CLOUDINESS...BUT OVERALL TEMPERATURES WILL BE
FAIRLY CLOSE TO NORMAL. HIGHS WILL BE IN THE LOWER 90S AWAY FROM THE
IMMEDIATE COAST...AND LOWS WILL BE IN THE LOWER TO MIDDLE 70S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT INDICATING THE
POTENTIAL FOR UNSETTLED CONDITIONS THROUGH MUCH OF THE LONG TERM
PERIOD. THE SYNOPTIC PATTERN IN THE MID AND UPPER LEVELS OF THE
ATMOSPHERE WILL FEATURE AN UNSEASONABLY DEEP TROUGH OVER THE CENTRAL
UNITED STATES WITH A RIDGE OVER THE WESTERN ATLANTIC ALLOWING FOR
ADVECTION OF DEEP MOISTURE OVER THE REGION. AT THE SURFACE...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A LEE SIDE TROUGH LINGERS
INLAND.

THE FORECAST WILL INDICATE A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY...WITH A SLIGHT CHANCE OR LOW CHANCE OF
SHOWERS AND THUNDERSTORMS AT NIGHT. OVERALL...PARTS OF THE REGION
COULD EXPERIENCE SEVERAL INCHES OF RAINFALL DURING THE COURSE OF THE
LONG TERM PERIOD. NEAR NORMAL TEMPERATURES ARE EXPECTED EACH DAY
WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES AT NIGHT.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
ISOLATED TO SCATTERED CONVECTION PROGRESSING FROM WEST TO EAST AND
INTENSIFYING ALONG THE PINNED SEABREEZE COULD IMPACT THE
TERMINALS THROUGH AT LEAST LATE AFTERNOON/EARLY EVENING. EXPECT
THUNDERSTORM ACTIVITY TO DIMINISH IN COVERAGE AFTER SUNSET WITH
THE LOSS OF DIURNAL HEATING AND INSTABILITY. ALTHOUGH BRIEF
REDUCTIONS IN CEILINGS/VISIBILITIES COULD OCCUR IN
THUNDERSTORMS...VFR CONDITIONS ARE OTHERWISE EXPECTED TO PREVAIL
THROUGH 18Z THURSDAY.

EXTENDED AVIATION...SCATTERED SHOWERS AND TSTMS EXPECTED EACH
AFTERNOON/EVENING WITH BRIEF REDUCTIONS IN VSBY/CIG POSSIBLE.

&&

.MARINE...
TONIGHT...ATLANTIC HIGH PRESSURE WILL PREVAIL...AS A TROUGH OF
LOW PRESSURE LINGERS INLAND. THIS PATTERN WILL MAINTAIN
SOUTH/SOUTHWEST FLOW ACROSS THE WATERS THROUGH THE PERIOD WITH
SPEEDS GENERALLY 15 KT OR LESS.

THURSDAY THROUGH MONDAY...SURFACE HIGH PRESSURE WILL REMAIN
CENTERED EAST OF THE WATERS...WHILE A TROUGH OF LOW PRESSURE
BECOMES SITUATED INLAND. THIS WILL RESULT IN A TIGHTENED PRESSURE
GRADIENT OVER THE COASTAL WATERS. WINDS WILL APPROACH SMALL CRAFT
ADVISORY CRITERIA AT TIMES THROUGH THE WEEKEND...MAINLY IN THE
NEARSHORE SC WATERS FROM SOUTH SANTEE TO EDISTO BEACH...AS WELL AS
IN THE OUTER GA WATERS. SEAS WILL GENERALLY BE 2 TO 4 FEET THROUGH
THE END OF THE WEEK...THEN BUILDING TO 3 TO 5 FT THIS
WEEKEND...HIGHEST IN THE OUTER WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...WMS
SHORT TERM...ECT
LONG TERM...JAQ
AVIATION...WMS/ECT
MARINE...WMS/ECT
Hazardous weather outlook, Jun 26, 4:49 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
449 AM EDT WED JUN 26 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
449 AM EDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR A FEW
THUNDERSTORMS TO BECOME SEVERE THURSDAY INTO THURSDAY NIGHT. THE
PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS. IN ADDITION...ANY THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 4:53 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT WED JUN 26 2013

SCZ044-045-050-052-262130-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
453 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 530 PM EDT...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM NORTHWOODS MALL TO
CHARLESTON EXECUTIVE AIRPORT...MOVING NORTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MIDLAND PARK...WESTMORELAND BRIDGE...NORTHWOODS MALL...JAMES ISLAND
COUNTY PARK...CHARLESTON SOUTHERN UNIVERSITY...LADSON...WEST
ASHLEY...SOUTH WINDERMERE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3265 7993 3264 7998 3262 7999 3261 8000
      3260 8007 3259 8012 3259 8013 3298 8013
      3303 7998
TIME...MOT...LOC 2053Z 175DEG 6KT 3295 8005 3272 8000
Local storm report, Jun 26, 5:28 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 NNE HANAHAN           32.95N  80.01W
06/26/2013  E0.75 INCH       BERKELEY           SC   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS PENNY SIZE HAIL AT TANNER
            PLANTATION IN HANAHAN.

&&

EVENT NUMBER CHS1300548

79
Local storm report, Jun 26, 5:36 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND GST     MAYBANK BRIDGE          32.75N  80.01W
06/26/2013  E60 MPH          CHARLESTON         SC   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTS AN ESTIMATED 60 MPH WIND
            ON MAYBANK BRIDGE.

&&

EVENT NUMBER CHS1300549

TIMTE
Local storm report, Jun 26, 5:39 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             2 NNE HANAHAN           32.94N  80.01W
06/26/2013  E1.00 INCH       BERKELEY           SC   BROADCAST MEDIA

            MEDIA RELAYED REPORT OF QUARTER SIZED HAIL AT TANNER
            PLANTATION IN HANAHAN.

&&

EVENT NUMBER CHS1300550

TIMTE
Special weather statement, Jun 26, 5:43 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT WED JUN 26 2013

SCZ044-050-262215-
CHARLESTON-DORCHESTER-
543 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
CHARLESTON COUNTIES THROUGH 615 PM EDT...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SHADOWMOSS...MOVING NORTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MAGNOLIA GARDENS...SHADOWMOSS...LAMBS...MIDDLETON PLACE...ARCHDALE...
GREGGS LANDING...WESTOE...COOKE CROSSROADS...CANAAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3297 8031 3301 8012 3279 8000 3280 8020
TIME...MOT...LOC 2144Z 189DEG 11KT 3287 8007
Special weather statement, Jun 26, 5:43 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT WED JUN 26 2013

SCZ047-048-051-262215-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
543 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 615 PM EDT...

AT 542 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SWITZERLAND...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SWITZERLAND...MITCHELLVILLE...OKATIE...JASPER...BOYD...NEVADUM...SUN
CITY...CHELSEA...CALAWASSIE ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3244 8068 3222 8084 3235 8108 3250 8100
TIME...MOT...LOC 2144Z 290DEG 10KT 3241 8098

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:55 PM EDTSpecial Weather StatementCHSEvans, Tattnall35 min
Jun 26, 3:26 PM EDTSpecial Weather StatementCHSEvans, Long49 min
Jun 26, 3:37 PM EDTSevere Thunderstorm WarningCHSBryan, Evans, Liberty, Long, Tattnall38 min
Jun 26, 3:54 PM EDTSpecial Weather StatementCHSJenkins51 min
Jun 26, 4:00 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven45 min
Jun 26, 4:12 PM EDTSpecial Weather StatementCHSChatham48 min
Jun 26, 4:31 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham44 min
Jun 26, 4:36 PM EDTSpecial Weather StatementCHSMcIntosh39 min
Jun 26, 4:39 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven51 min
Jun 26, 5:00 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins30 min
Jun 26, 5:01 PM EDTSevere Thunderstorm WarningCHSLiberty, McIntosh44 min
Jun 26, 5:13 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty47 min
Jun 26, 6:25 PM EDTSevere Thunderstorm WarningCHSMcIntosh50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.